Hi hubby on wk20 on Tues out of 24wk when he finished with the teleprevir his appetite came back but he is still losing weight so far he as lost over 2 stone and we cant understand why when he eating so well. Is it the sx of the other drugs i know he is really struggling with tx at moment extreme fatigue and head all over the place any info would be great many thanks Jules
I think it's a common to lose weight on treatment and I lost 20 pounds during my 24 weeks of treatment. I also did Incivek and continued to lose weight after it was over. Everything tasted bad, I had no appetite, and I was incapacitated by fatigue due to anemia. I couldn't concentrate on anything either and noise and light bothered me. To have a conversation was a major undertaking because I had to process the input and think of an answer and make my lips move. All of it was too much effort sometimes. So I think what your husband is going through sounds about right to me.
I think it is the Interferon and Riba. People lost weight on Tx before the PI's were ever in use. Personally, I lost 70 pounds but I was very happy about it. I needed to lose that weight. I continued to lose after Tx for a couple of months, but more slowly. But now I am no longer losing weight, even though I wish I was. LOL.
I am sure he will regain his weight after he is off Tx.
I agree with jules2551. Hepatitis C treatment effects your thyroid. It starting to sound like a common side effect. Everyone who is on treatment or post treatment should go get a thyroid function test BEFORE moving on to other causes.
I gained 25 pounds the first time I treated. This was when I treated dual therapy with the Peg & Riba.
I read a few posts that said a high-fat meal increased relative bioavailability of Riba by a factor of 1.46, consistent with the value obtained from a previous noncompartmental analysis...
Can't find that old post but here is this one:
I went totally overboard. I was hyperthyroid that time so I did not think I would gain but boy-oh-boy did. Oddly I was Hypo on the Incivek and I lost weight.
Either way (gain or lose) I would not stress over much about it if the doctor is not concerned.
That is such great news that your hubby only has 4 weeks to go! I can't stop eating and while there are days I don't feel hungry I seem to do okay since I have gained 9 lbs so far (one a week) :-) Hang in there and again count it down :-)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.